Alert archive / Virginia / Tornado Warnings in 2024
Tornado Warning 49, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Sep 27, 2024, 4:09 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2024, 4:09 PM EDT (20:09 UTC)
- Expired
- Sep 27, 2024, 4:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 8:02 AM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
086
WFUS51 KRNK 272009
TORRNK
VAC083-143-272045-
/O.NEW.KRNK.TO.W.0049.240927T2009Z-240927T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
409 PM EDT Fri Sep 27 2024
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Southeastern Pittsylvania County in south central Virginia...
Western Halifax County in south central Virginia...
* Until 445 PM EDT.
* At 409 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Ringgold, or 7 miles northeast of Providence,
moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Elmo...
Ringgold...
and Keeling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3654 7924 3654 7933 3657 7933 3657 7930
3658 7931 3658 7933 3675 7932 3668 7909
TIME...MOT...LOC 2009Z 197DEG 20KT 3658 7928
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Sep 27, 8:49 AM EDT, 7 hours 20 minutes earlier.
Area forecast discussion, Sep 27, 8:49 AM EDT, 7 hours 20 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
849 AM EDT Fri Sep 27 2024
.SYNOPSIS...
Rounds of showers and thunderstorms will continue across the
area today, with moderate to heavy rain associated with remnants
of Hurricane Helene expected. This will greatly enhance the
threat of flooding in the mountains and foothills. There is also
a threat for tornadoes this afternoon as Helene's rain bands
track across the area. Calm drier weather is expected over the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 845 AM EDT Friday...
Key Messages:
1) Significant flooding expected; do not try and drive through
water covered roads!
2) Heavy rain, landslides, tornadoes, and very gusty winds are
expected to be a threat for much of the area today.
Tornado watch has been issued for the Virginia and North
Carolina piedmont through 6PM. This should be through the end of
the tornado threat for this area. Keep in mind that tornadic
activity associated with tropical cyclones are typically short-
vied. They can form and dissipate in minutes. We are monitoring
radar for both flash flooding and severe weather, but DO NOT
wait for a tornado warning before taking protective action.
No changes to the timing of the rainfall from Tropical Storm
Helene at this time.
Previous Discussion:
Hurricane Helene will likely be downgraded to a tropical storm
as she approaches the southern Appalachians this morning. This
afternoon remnants of Helene will track into eastern Kentucky
and merge with an upper level low this evening. This system will
then wobble over Kentucky through this weekend.
Affects of Helene are already being felt in the southern
Appalachians, as high moisture content interacts with the higher
terrain, wringing out moderate to heavy rain. Repeated rounds
of rain and increased forcing for ascent have contributed to
rainfall amounts so far ranging from 3 to 7 inches in the last
24 hours from the mountains westward. To the east, amounts have
been generally resulted in 1 to 3 inches. An additional 1 to 2
inches is expected for the lower terrain, with 3 to 7 inches
possible for parts of the Blue Ridge and western NC mountains. A
Flood Watch remains in place for the entire area today. Flood
Warnings may linger into tonight while river flooding continues
into the weekend.
Strong sustained winds of 25 to 35 mph with gusts as high as 60
mph are expected for elevated parts of the Blue Ridge,
generally above 3500 ft. A Wind Advisory is in place for most of
the remainder of the area, with speeds of 15 to 25 mph with
gusts to 45 mph possible.
A few tropical spinups are possible today as rainbands from
Helene arrive from the south. SPC has the area in a Moderate
Risk with a Slight Risk across Southside VA and NW NC piedmont.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Saturday will be mostly dry and the quietest day of the
weekend, though isolated showers cannot be ruled out.
2) Higher rain chances return for Sunday into early next week,
as the remnant low of Helene tracks back eastward over the area.
Although muggy conditions will continue for Saturday, with
dewpoints generally in the mid to upper 60s, there is moderately
high confidence that mostly dry conditions will be across the
RNK CWA. A few isolated showers will remain possible,
particularly in the higher elevations as upslope flow continues.
However, mid-level dry air will keep most locations free of
rain, with some rare sunshine expected to return, especially in
the NC/VA piedmont. This decrease in cloud cover will cause
temperatures to rise, with highs mainly in the 70s, and eastern
areas seeing low 80s.
The remnant low of Hurricane Helene will meander across the
Ohio River Valley on Saturday and begin to drift back to the
east on Sunday. This will moisten up the atmosphere once again,
allowing scattered showers and possibly even a few thunderstorms
to develop during the afternoon hours on Sunday. The low will
continue to meander across the Mid-Atlantic region heading into
Monday, with no major steering current around to move it
offshore, increasing shower and storm chances. The additional
cloud cover will keep temperatures around normal, with highs
generally in the mid to upper 70s, and lows around 60 degrees.
Confidence is moderate on QPF amounts through Monday, as both
the GFS and ECMWF model ensemble QPF means have around
0.25-0.50" for most of the forecast area. Isolated spots could
see around 0.75" or higher in the heavier showers and storms.
Monday looks to be the wettest day, as the low moving over the
area will increase lift.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Scattered showers continue early next week as the remnant
low of Helene lingers.
2) A cold front comes through the area midweek, bringing much
quieter and cooler conditions back for the late week.
Not much changes for Monday night into Tuesday, as the remnant
low continues to bring showers across the CWA. By midweek, a
cold front will move across the northern US and finally pick up
the remnant low of Helene and move it offshore. The cold front
looks to mainly be a dry front, but confidence in this remains
low. Models disagree on the exact timing of the front, but once
it does pass through, quieter weather will be in place for the
late week.
Temperatures are expected to be at or above normal through
Wednesday ahead of the front. Highs will mostly be in the 70s,
with piedmont locations around 80 while low temperatures will be
in the upper 50s to low 60s. Once the front passes, high
temperatures return to normal in the mid 70s, with 60s in the
higher elevations, and low temperatures will fall into the 40s
and low 50s.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
As of 230 AM EDT Friday...
Note: KLWB AWOS remains INOP since 26/2245Z. Amendment not
scheduled.
Persistent area of moderate to occasionally heavy rain, with
prolonged rates of 1 to 2 inches per hour have resulted in
flooding southwest of a line from Bluefield WV to Yadkinville
North Carolina. Ceilings will continue to vary from IFR to MVFR
until sunset then lower to IFR/LIFR across the region overnight.
Visibility will occasionally lower to MVFR in the heavier rain.
Catastrophic, life- threatening flooding is possible overnight
into Friday, especially along the southern Appalachians. Check
your destination before you fly.
Easterly Low Level Wind Shear across the mountains increases
this morning to 40 to 60 kts. Sustain winds of 15-25kft with
gusts from 30-45kts are possible between 13Z and 20Z today as
Helene's winds field moves across the area. Wind speeds diminish
late this afternoon into the overnight hours.
EXTENDED AVIATION OUTLOOK...
Flight conditions should improve Saturday through Tuesday. A
chance of light showers will continue around the remnants of
Helene.
&&
.HYDROLOGY...
Affects of Hurricane Helene continue to be felt in the southern
Appalachians, as high moisture content interacts with the
higher terrain, wringing out moderate to heavy rain. Repeated
rounds of rain and increased forcing for ascent have contributed
to rainfall amounts so far ranging from 3 to 7 inches in the
last 24 hours from the mountains westward. To the east, amounts
have been generally resulted in less than 3 inches. An
additional 1 to 3 inches is expected for the lower terrain, with
3 to 8 inches possible for parts of the Blue Ridge and western
NC mountains. A Flood Watch remains in place for the entire
area, and we have received reports of high water rescues,
flooded roads, streams and rivers increasing to bankfull and
beyond, and a landslide.
River flooding is ongoing or expected to begin shortly on the
following rivers: Clinch, New, Roanoke, and Dan.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ007-009>020-
022>024-032>035-043>047-058-059.
High Wind Warning until 8 PM EDT this evening for VAZ007-009-
010-012-015>017.
Wind Advisory until 8 PM EDT this evening for VAZ011-013-014-
018>020-022>024-032>035-043>045-058.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>006-018>020.
High Wind Warning until 8 PM EDT this evening for NCZ001-002-
018.
Wind Advisory until 8 PM EDT this evening for NCZ003>006-019-
020.
WV...Flood Watch until 8 PM EDT this evening for WVZ042>044-507-508.
High Wind Warning until 8 PM EDT this evening for WVZ042-043-
508.
Wind Advisory until 8 PM EDT this evening for WVZ044-507.
&&
SYNOPSIS...RCS
NEAR TERM...AMS/RCS
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...RCS
HYDROLOGY...SHHazardous weather outlook, Sep 27, 3:42 AM EDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 342 AM EDT Fri Sep 27 2024 NCZ002-019-280745- Alleghany NC-Wilkes- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ015-280745- Ashe-Watauga-Grayson- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ003>006-020-VAZ010>014-016>018-022-032-033-043-044-WVZ042>044- 280745- Surry-Stokes-Rockingham-Caswell-Yadkin-Bland-Giles-Wythe-Pulaski- Montgomery-Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Mercer-Summers-Monroe- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ007-009-280745- Tazewell-Smyth- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ019-020-023-024-034-035-045-058-WVZ507-508-280745- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Halifax-Eastern Greenbrier-Western Greenbrier- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ046-047-059-280745- Appomattox-Buckingham-Charlotte- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RCS
In the hours before
Local storm report, Sep 27, 1:21 PM EDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
121 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Non-Tstm Wnd Dmg Blacksburg 37.23N 80.42W
09/27/2024 Montgomery VA Trained Spotter
A couple of storm spotters from Virginia
Tech reported that two to three large trees
were down on the Virginia Tech campus along
with several fairly large limbs. This was a
result of wind gusts of 30-40 mph associated
with the remnants of Hurricane Helene.
&&
RABLocal storm report, Sep 27, 1:59 PM EDT, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
159 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM Flash Flood 1 SE Barrett 36.51N 80.94W
09/27/2024 Alleghany NC 911 Call Center
The Surry County 911 Center reported flash
flooding along Saddle Mountain Road at its
intersection with the Blue Ridge Parkway.
The road was washed out.
&&
RABLocal storm report, Sep 27, 2:28 PM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
228 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Flash Flood 1 NW Thomas Bridge 36.77N 81.58W
09/27/2024 Smyth VA 911 Call Center
The Smyth County Sheriffs office reports
that a number of swift water rescues took
place during the day as several homes were
surrounded by water several feet deep and
the residents had to be evacuated. Flooding
incidents were observed all over the county
with a majority in the Marion, Atkins, and
Sugar Grove areas of the county.
&&
RABLocal storm report, Sep 27, 3:00 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
300 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Flash Flood 1 W Atkins 36.86N 81.44W
09/27/2024 Smyth VA Public
The Smyth County 911 Center reported that
two vehicles were stranded in high water in
the 5200 block of Lee Highway near Marion.
&&
RABLocal storm report, Sep 27, 3:55 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
355 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Landslide 1 NW Deep Gap 36.24N 81.53W
09/27/2024 Watauga NC Trained Spotter
A spotter reported a significant land slide
at his home in Deep Gap where anywhere from
2-4 feet of the land slid down off the side
of the mountain onto his driveway. His
driveway was covered with over two feet of
dirt.
&&
RABLocal storm report, Sep 27, 3:59 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
359 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM Tornado 2 W Dry Fork 36.75N 79.45W
09/27/2024 Pittsylvania VA Emergency Mngr
Structures damaged and numerous trees down
with possible tornado near Dry Fork Road.
Time estimated from radar.
&&
PJHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:58 PM EDT | Areal Flood Warning | RNK | Bland, Giles, Tazewell | 24 hr |
| Sep 26, 8:59 PM EDT | Areal Flood Warning | RNK | Giles, Pulaski, City of Radford | 57 hr |
| Sep 26, 9:54 PM EDT | Areal Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 24 hr |
| Sep 26, 10:03 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 8 hr |
| Sep 26, 10:24 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 6 hr |
| Sep 26, 10:28 PM EDT | Tornado Warning | RNK | Franklin | 32 min |
| Sep 26, 10:48 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 29 min |
| Sep 27, 5:46 AM EDT | River Flood Warning | RNK | Giles | 3 days |
| Sep 27, 8:02 AM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 10 hr |
| Sep 27, 9:03 AM EDT | Flash Flood Warning | RNK | Patrick | 7 hr |
| Sep 27, 9:50 AM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 23 hr |
| Sep 27, 10:08 AM EDT | Flash Flood Warning | RNK | Floyd | 9 hr |
| Sep 27, 10:11 AM EDT | Flash Flood Warning | RNK | Carroll, Wythe, City of Galax | 23 hr |
| Sep 27, 10:21 AM EDT | Flash Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 7 hr |
| Sep 27, 11:08 AM EDT | Tornado Warning | RNK | Henry, City of Martinsville | 19 min |
| Sep 27, 11:19 AM EDT | Flash Flood Warning | RNK | Bland, Tazewell | 7 hr |
| Sep 27, 11:30 AM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 30 min |
| Sep 27, 12:47 PM EDT | Flash Flood Warning | RNK | Alleghany, Botetourt, City of Covington | 6 hr |
| Sep 27, 1:57 PM EDT | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 15 hr |
| Sep 27, 2:13 PM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 32 min |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Pittsylvania | 36 min |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 36 min |
| Sep 27, 2:45 PM EDT | Flash Flood Warning | RNK | Giles | 6 hr |
| Sep 27, 3:28 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Martinsville | 32 min |
| Sep 27, 3:53 PM EDT | Areal Flood Warning | RNK | Patrick | 6 hr |
| Sep 27, 3:57 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 33 min |
| Sep 27, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 35 min |
| Sep 27, 4:27 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 33 min |
| Sep 27, 4:32 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 28 min |
| Sep 27, 4:56 PM EDT | Tornado Warning | RNK | Bedford, Franklin | 34 min |
| Sep 27, 4:59 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 46 min |
| Sep 27, 5:00 PM EDT | Flash Flood Watch | RNK | Carroll, Pulaski, Wythe, City of Galax, City of Radford | 20 hr |
| Sep 27, 5:08 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 37 min |
| Sep 27, 5:16 PM EDT | Areal Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 14 hr |
| Sep 27, 5:20 PM EDT | Tornado Warning | RNK | Bedford, Botetourt | 25 min |
| Sep 27, 5:48 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 27 min |
| Sep 27, 5:51 PM EDT | Areal Flood Advisory | RNK | Halifax, City of Danville | 104 min |
| Sep 27, 6:13 PM EDT | Areal Flood Warning | RNK | Bland, Tazewell | 36 hr |
| Sep 27, 6:15 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 30 min |
| Sep 27, 6:36 PM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, City of Covington | 14 hr |
| Sep 27, 6:40 PM EDT | Areal Flood Warning | RNK | Floyd | 14 hr |
| Sep 27, 6:43 PM EDT | Tornado Warning | RNK | Halifax | 14 min |
| Sep 27, 7:30 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
Nearby
Tornado Warnings in Virginia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.